CEREBRAL ARTERITIS FOLLOWING METHYLPHENIDATE USE
 
   

Cerebral Arteritis Following
Methylphenidate Use

This section is compiled by Frank M. Painter, D.C.
Send all comments or additions to:
   Frankp@chiro.org
 
   

FROM: J Child Neurol 2000;   15 (4) Apr:   265–267

Schteinschnaider A, Plaghos LL, Garbugino S, Riveros D,
Lazarowski A, Intruvini S, Massaro M.

Neuropediatric Department,
Neurological Research Institute Raul Carrea,
Buenos Aires, Argentina


Stroke is a well–documented complication of amphetamine abuse. Methylphenidate, chemically and pharmacologically similar to amphetamines, is widely used in the treatment of attention deficit disorder in children. The possibility of vasculitis connected to methylphenidate should not be surprising. A case is reported of stroke associated with ingestion of methylphenidate in an 8–year–old boy. Family history was negative and other causes of vasculitis were excluded. We draw your attention to the risk of using methylphenidate for a long period of time.


Return to the ADD/ADHD Page

Since 6-08-2001

         © 1995–2017 ~ The Chiropractic Resource Organization ~ All Rights Reserved